MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400250-25
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6- medical device problem code 1494: incorrect anatomy.
 
Event or Problem Description
It was reported that the procedure was to treat distal anastomosis of left femoral popliteal bypass graft with heavy calcification.The 2.5x25mm nc trek neo balloon dilatation catheter (bdc) was advanced with resistance due to the anatomy.The balloon was inflated; however, the balloon ruptured during the first inflation.When removing the bdc the balloon separated and remains in the patient.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to user error/operational context.The reported difficulty advancing the device, the separation, foreign body in patient and serious injury/illness/impairment appear to be related to operational context.In this case, it is likely that the instruction for use (ifu) violation contributed to the reported complaints.T was reported that the procedure was to treat distal anastomosis of left femoral popliteal bypass graft.It should be noted the coronary dilatation catheters (cdc), nc trek neo, instruction for use states: the nc trek neo coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion.Balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infraction.Balloon dilatation of a stent after implantation (balloon models 2.00 mm ¿ 5.00 mm only).In this case, it is likely that the instruction for use (ifu) violation contributed to the reported complaint; however, an in-service will not be requested for the account since the account is aware of the violation.There was no leak noted to the balloon during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during inflation.Upon further manipulation during removal, the device ultimately separated and remains in the patient.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24584535
Report Number2024168-2026-01021
Device Sequence Number9121185
Product Code LOX
UDI-Device Identifier08717648232435
UDI-Public(01)08717648232435(17)280531(10)50628G1
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1400250-25
Device Catalogue Number1400250-25
Device Lot Number50628G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown